MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).Device evaluation: product testing could not be performed because the product was not returned.The reported complaint was not confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.The search revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that a tecnis multifocal intraocular lens was removed and replaced in same surgical procedure because the lens being rigid.Reportedly, an anterior chamber intraocular lens was used as replacement for the patient.There was an incision enlargement and vitrectomy performed during this procedure.Visual acuity pre-operative: 20/40.Visual acuity post-operative: cf (counting fingers) but 20/70 with pinhole.No further information provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that there was no sutures, no other medical or surgical intervention required during the procedure and patient was doing good at discharge.No further information provided.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8642137
Report Number9614546-2019-00485
Device Sequence Number11235149
Product Code MFK
UDI-Device Identifier05050474536814
UDI-Public(01)05050474536814(17)190917
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P080010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2019
Device Model NumberZMA00
Device Catalogue NumberZMA00U0205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer05/24/2019
10/25/2020
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date06/19/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Date Report Sent to FDA01/01/2005